Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 3, NWS Cheyenne, WY

September 25, 20175 counties in Wyoming; 8 counties in Nebraska

NWS Cheyenne, WY issued this frost advisory at Sep 25, 2017, 1:55 PM MDT for 5 counties in Wyoming; 8 counties in Nebraska. It took effect at Sep 26, 2017, 1:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2017, 1:55 PM MDT (19:55 UTC)
In effect from
Sep 26, 2017, 1:00 AM MDT
Expired
Sep 26, 2017, 7:00 AM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 123 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 7.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2017-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2017-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WWUS75 KCYS 251955
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
155 PM MDT Mon Sep 25 2017

...FROST ADVISORY FROM 1 AM TO 7 AM MDT TUESDAY...

.Clearing skies late tonight will aid in the development of frost
as low temperatures drop into the lower to middle 30s.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
261300-
/O.NEW.KCYS.FR.Y.0003.170926T0700Z-170926T1300Z/
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, 
Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, 
Douglas, Deer Creek, Glenrock, Lusk, Redbird, Wheatland, 
Guernsey, Torrington, Cheyenne, and Pine Bluffs
155 PM MDT Mon Sep 25 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM MDT TUESDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from 1 AM to 7 AM MDT Tuesday. 

* TIMING...From 1 am to 7 am MDT Tuesday morning.

* TEMPERATURE...From 31 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left
  uncovered. Please protect outdoor plants and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Rubin
1 follow-up statement
341 
WWUS75 KCYS 261244
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
644 AM MDT Tue Sep 26 2017

...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING...

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
261345-
/O.EXP.KCYS.FR.Y.0003.000000T0000Z-170926T1300Z/
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, 
Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, 
Douglas, Deer Creek, Glenrock, Lusk, Redbird, Wheatland, 
Guernsey, Torrington, Cheyenne, and Pine Bluffs
644 AM MDT Tue Sep 26 2017

...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING...

Temperatures bottomed out in the lower to mid 30s early this 
morning, and will begin rising after 7 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:28 AM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 25, 11:28 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1128 AM MDT Mon Sep 25 2017

.SHORT TERM...(Today through Wednesday)
Issued at 315 AM MDT Mon Sep 25 2017

Overnight GOES-R water vapor loop showed the upper low spinning over
western WY, with a trough axis extending to the Desert Southwest.
Surface front from the western lake Superior through central IA/KS
to a low pressure center over northeast NM has made slow eastward
progress, with scattered elevated convection spreading north across
the northern and central Great Plains. Most of the shower activity
from Sunday evening has decreased in coverage and shifted into
northeast WY. A review of the mountain SNOTEL sites indicated snow
accumulations from 2 to 9 inches, heaviest above 10000 ft over
the Snowy Range. With temperatures below freezing west of the
Laramie Range, black ice will be a concern for the early morning
commute along I-80.

Good model/ensemble consensus through the short term with the
northeast track of the upper low from western WY into western
ND Tuesday morning, weakening further as it crosses into Manitoba
Canada by Tuesday evening. The flow aloft will become more
westerly by Wednesday.

With the influence of the upper trough today, unseasonably cool
temperatures and scattered showers will persist. Morning snow showers
will occur above 8000 feet elevation, with little additional
accumulation expected. High temperatures will be in the 30s
mountains, with 40s to mid 50s lower elevations. Showers and
clouds will decrease from west to east as the upper trough lifts
northeast of the CWA. Overnight lows will be chilly with 20s and
30s.

Tuesday and Wednesday are trending warmer and dry as a weak surface
ridge builds over the region. High temperatures Tuesday in the
50s and 60s will rise a few degrees Wednesday. A prevailing weak
pressure gradient will maintain light winds.

.LONG TERM...(Wednesday night through Sunday)
Issued at 300 AM MDT Mon Sep 25 2017

A weakening upper low around the 4-corners area Weds night should
spread some showers over southern parts of the CWA early Thursday
as it drifts slowly northeast. Scattered showers should persist
through Friday as the low meanders over Wyoming. Mainly dry on
Saturday as the low is absorbed into a larger upper trough that will
move over the northern Rockys. This trough will amplify as it moves
into the northern and central plains Sunday with scattered showers
expected mainly over northern parts of the CWA Sat night into Sunday.
Temperatures will be mild through the period, generally close to
seasonal averages.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1126 AM MDT Mon Sep 25 2017

MVFR conditions continue along and east of the Laramie Range early
this afternoon. Ceilings should lift by mid afternoon and most
areas should be VFR by 21Z. A few light showers may develop west
of the Laramie Range where skies have cleared late this morning.
With moist ground and light E to SE winds over the plains tonight,
think low clouds and fog are a good possibility once again so have
included MVFR to IFR conditions returning to many sites by 06Z.

&&

.FIRE WEATHER...
Issued at 230 AM MDT Mon Sep 25 2017

The cool and unsettled weather pattern will continue today as a upper
level trough slowly exits to the northeast. Isolated to scattered
showers are forecast, with morning snow showers for elevations above
8000 feet. A westerly flow aloft and weak surface ridge of high
pressure will bring warmer and drier conditions to the districts
Tuesday and Wednesday. Winds will be light through much of this week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MAJ
LONG TERM...RE
AVIATION...DEL
FIRE WEATHER...MAJ
Hazardous weather outlook, Sep 25, 3:58 AM MDT, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
358 AM MDT Mon Sep 25 2017

NEZ002-003-019>021-054-055-095-096-WYZ101>119-261000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
358 AM MDT Mon Sep 25 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Frost Advisories in Nebraska, 2017Frost Advisories in Wyoming, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.